RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Inst. Mat. i Mekh. UrO RAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Inst. Mat. i Mekh. UrO RAN, 2017, Volume 23, Number 2, Pages 311–318 (Mi timm1432)  

Integrability and invariant algebraic curves for a class of Kolmogorov systems

R. Boukoucha

University of Bejaia

Abstract: There are many natural phenomena which can be modeled by Kolmogorov systems such as mathematical ecology, population dynamics, etc.. One of the more classical problems in the qualitative theory of planar differential systems is to characterize the existence or not of first integrals. For a two dimensional system the existence of a first integral completely determines its phase portrait. The question to determine the invariant algebraic curves of a given planar vector field, or to decide that no such curves exist, is part of a problem set forth by Poincare. There are strong relationships between the integrability of a system, and its number of invariant algebraic curves. It is shown that the existence of a certain number of algebraic curves for a system implies its Darboux integrability, that is the first integral is the product of the algebraic solutions with complex exponents. The study of the number and location of limit cycles is one of the most important topics which is related to the second part of the unsolved Hilbert 16th problem. In this paper we introduce an explicit expression of invariant algebraic curves, then we prove that these systems are Darboux integrable and introduce an explicit expression of a Liouvillian first integral. Then we discuss the possibility of existence and non-existence of limit cycles of the two dimensional Kolmogorov systems of the form
$$ \{
\begin{array}{l} x^{\prime }=x( \displaystyle\frac{P( x,y) }{Q( x,y) }+\ln \vert \displaystyle\frac{N( x,y) }{M( x,y) }\vert ) , y^{\prime }=y( \displaystyle\frac{R( x,y) }{S( x,y) }+\ln \vert \displaystyle\frac{N( x,y) }{M( x,y) }\vert ) , \end{array}
. $$
where $P( x,y) ,Q( x,y) ,R( x,y) ,S( x,y) ,N( x,y) $ and $M( x,y) $ are homogeneous polynomials of degree $n,m,n,m,a$ and $a,$ respectively. The elementary method used in this paper seems to be fruitful to investigate more general planar differential Kolmogorov systems of ODEs in order to obtain explicit expression of invariant algebraic curves and for first integrals in order to characterize their trajectories. Finally, we discuss the possibility of existence and non-existence of limit cycles.

Keywords: Kolmogorov system, first integral, invariant algebraic curves, limit cycle, Hilbert 16th problem.

DOI: https://doi.org/10.21538/0134-4889-2017-23-2-311-318

Full text: PDF file (159 kB)
References: PDF file   HTML file

Bibliographic databases:

MSC: 34C05, 34C07, 37C27, 37K10
Received: 30.11.2016
Language:

Citation: R. Boukoucha, “Integrability and invariant algebraic curves for a class of Kolmogorov systems”, Trudy Inst. Mat. i Mekh. UrO RAN, 23, no. 2, 2017, 311–318

Citation in format AMSBIB
\Bibitem{Bou17}
\by R.~Boukoucha
\paper Integrability and invariant algebraic curves for a class of Kolmogorov systems
\serial Trudy Inst. Mat. i Mekh. UrO RAN
\yr 2017
\vol 23
\issue 2
\pages 311--318
\mathnet{http://mi.mathnet.ru/timm1432}
\crossref{https://doi.org/10.21538/0134-4889-2017-23-2-311-318}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000453520800026}
\elib{https://elibrary.ru/item.asp?id=29295273}


Linking options:
  • http://mi.mathnet.ru/eng/timm1432
  • http://mi.mathnet.ru/eng/timm/v23/i2/p311

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Trudy Instituta Matematiki i Mekhaniki UrO RAN
    Number of views:
    This page:190
    Full text:37
    References:23
    First page:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021